MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 28X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 28X1/2 RB; PISTON SYRINGE
Model Number 305500
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: na.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe allergy 1ml w/ndl 28x1/2 rb plunger would not move while drawing.The following information was provided by the initial reporter: material no: 305500, batch no: 730251.It was reported that plungers would not move while drawing and others have blunt needles.
 
Additional Manufacturer Narrative
Device available for eval?: yes.D.10.Returned to manufacturer on: 6/22/2020.H.6.Investigation: customer returned (28) 1cc, 12.7mm 28g bd allergy syringes with an open poly bag from lot # 7302510.Customer states that plungers would not move while drawing and others have blunt needles.Only 5 out of 28 samples were retuned with a plunger rod.These samples were tested and all were able to draw and expel properly without any observed defects.All 28 samples were tested for point geometry, lube, and cannula od (specs: outer diameter for 28g: 0.0140¿-0.0145¿).All observations fall within specifications.As per manufacturing, ¿due to this batch being manufactured in 2007 no dhr files are available as retention is 7 years.¿ root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description

Brand Name
SYRINGE ALLERGY 1ML W/NDL 28X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10209600
Report Number1920898-2020-00763
Device Sequence Number11549076
Product Code FMF
UDI-Device Identifier30382903055006
UDI-Public30382903055006
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305500
Device Catalogue Number305500
Device Lot Number7302510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;